Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 28, 2014, 11:57:39 AM

Login with username, password and session length


Members
  • Total Members: 23338
  • Latest: math27
Stats
  • Total Posts: 636432
  • Total Topics: 48302
  • Online Today: 258
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Dizzy Spells, med-related?  (Read 1525 times)

0 Members and 1 Guest are viewing this topic.

Offline newbieguy

  • Member
  • Posts: 197
Dizzy Spells, med-related?
« on: March 15, 2012, 02:56:39 PM »
So, I've been getting these irregular bouts of dizziness once a few months ago, that last about 5 days and then went away, and now for the past 4 days or so. It's worse in the morning, when I get up the room spins and I just feel a bit out of sorts. It seems to go away by around noon or so. I have been on Atripla since late 2010, could this be med-related? I had a CT scan and MRI a few years back for a migraine issue, and they found nothing abnormal in my head, so that was good news. I take Atripla at night, so maybe it could be why the dizziness is worse in the mornings, but is it normal to have dizzy spells like that so long after being on it? I am going to tell my doc about this, but just wanted some feedback from you guys. Thanks!

Offline newt

  • Member
  • Posts: 3,878
  • the one and original newt
Re: Dizzy Spells, med-related?
« Reply #1 on: March 15, 2012, 05:22:04 PM »
Yes it could be Atripla (specifically the efavirenz it contains).

- matt
"The object is to be a well patient, not a good patient"

Offline newbieguy

  • Member
  • Posts: 197
Re: Dizzy Spells, med-related?
« Reply #2 on: March 15, 2012, 05:27:58 PM »
Thanks newt, if it IS the Atripla (sustiva) causing the dizzy spells, is it anything that could be harmful to me? Other than the discomfort? Why would it only be sporadic? Like I have months where I have no spells at all. Then, bam. lol

Offline newt

  • Member
  • Posts: 3,878
  • the one and original newt
Re: Dizzy Spells, med-related?
« Reply #3 on: March 15, 2012, 05:44:01 PM »
No it's not harmful, and can be episodic. Management is usually 1) changing meds 2) an additional "mind" drug to dull the effects << not dope

But I am told ibuprofen etc sometimes helps, which seems plausible given the likely mechanism for the side effect is cytokine activation (part of your immune system) and the cytokines getting in your brain where they are unwelcome, and ibuprofen etc reduces cytokine activation. << take at same time as meds

- matt
"The object is to be a well patient, not a good patient"

Offline MarkB

  • Member
  • Posts: 292
Re: Dizzy Spells, med-related?
« Reply #4 on: March 15, 2012, 07:19:11 PM »
Thanks for this thread. I've been having a lot of problems with balance and dizziness of late: interesting to know that it might be meds-related.


Offline newbieguy

  • Member
  • Posts: 197
Re: Dizzy Spells, med-related?
« Reply #5 on: March 15, 2012, 08:47:16 PM »
I guess all meds have their pros and cons, I can live with the dizziness as long as it doesn't rear its ugly head too often! Ibuprofen, interesting, I might give that a try! Will ask my doc about it. When I get it, its always in the mornings, so I def think its med related.

Offline HIVidyas

  • Member
  • Posts: 5
Re: Dizzy Spells, med-related?
« Reply #6 on: March 16, 2012, 02:41:03 AM »
For the sake of discussion (and NOT for the sake of scaring Newbieguy) is it possible that the efavirenz is amplifying other dizziness issues, and isn't necessarily the only cause, especially if its something that wasn't an issue during the first few days?

Offline alberche

  • Member
  • Posts: 212
  • a distancia del mundo incierto, saludo mi suerte
Re: Dizzy Spells, med-related?
« Reply #7 on: March 18, 2012, 07:07:28 PM »
Dear Newby,

Talk to your doctor about switching to another NNRTI instead of Efavirenz contained in Atripla.

Intellence (Etravirine) could be a good option. My first combo was Truvada+Efavirenz (Atripla formulation was not on the market by then) and I had the same side effects you mentioned. I quitted it due to an allergic reaction to Efavirenz and, at that time, my doc prescribed a PI, so my combo changed to  Truvada+Atazanavir+Ritonavir.

Then, 2 years ago, my doc passed me back to NNRTIs, switching Atazanavir+Ritonavir by Intellence. And then, due to I was diagnosed with osteoporosis, my doc also stopped Truvada and switched me to Kivexa (Abacavir + 3TC). So I am now on Kivexa+Intellence.

Intellence does not cause those foggy, depressive or hallucinatory effects of Efavirenz. The only thing I feel (and not sure neither me nor my doc is due to Intellence) is that I feel more tired than some time ago. But I sleep well, and have no particular problems to concentrate, spelling, writting or just doing my work. No digestive or similar side effects, so I feel comfortable taking Intellence (etravirine) so far.

One disadvantage by comparison with Atripla is that taking Intellence+Truvada will mean 5 pills instead of only one.

In the guidelines, Intellence is recommended to be taken twice daily, 2 100gr pills each 12 hours. But, if your viral load has been controlled undetectable and your CD4 counts are good or improving, and you have no resistance to meds, you can take Intellence once a day, the 4 pills altogether (daily dose is 400 gr). That is what I do, I take it with Kivexa, altogether, with breakfast.

Maybe it could be a good option to you meaning not changing a lot the kind of meds you  are taking, which helps to preserve other meds as an option in the future.

Hugs!

 8)

love is blindness...  a wonderful song!

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.